Aa
A
A
A
Close
Ask a Nurse Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

mixing vicodin with percocet

Hello,
  Long story short, I have a uti,kidney stones and kidney infection. I was ddiagnosed with uti first and was prescribed 5/325 vicodin. Went to the emergency room the next day because Pain was worse.  I took 2 percocet around 3 this afternoon then about 7 I took 2 vicodin. It's now 2 a.m. and I've had to take one more percocet about a hour ago.  Of course I'm really drowsy but I also have the shakes in my arms and hands.  I'm scared to fall asleep. Do you think I've taken too much?
1 Responses
5289563 tn?1366052034
MEDICAL PROFESSIONAL
Thanks for using the forum.

Vicodin and Percocet should not be taken together. Both medications contain acetaminophen (the active ingredient in Tylenol). If you take too much acetaminophen it can damage you liver. Percocet is a combination of oxycodone and acetaminophen. Vicodin is a combination of hydrocodone and acetaminophen. Additionally, both medications cause central nervous system depression which can make you drowsy, lower your blood pressure and have other adverse effects. I recommend that you speak to your doctor about which pain medication you should continue to take. It is possible that they don't realize that both were prescribed to you.

I hope this helps.

Cathy
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.